Doctors Lounge - Oncology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Skin Cancer
|tomoyoafter - Sun Dec 06, 2009 1:08 pm||
4 years ago i've switched over from liquid soap to traditional bar of soap, for the first two years of this 4 year period i've used it in moderate amounts in one bath per day, when i had noticed some of my skin in my palm is coming off and so i stopped for 7 months, but unable to switch back to the more mild liquid soap, i resumed using traditional soap and it's been another one year and a half since then, and this time i use them in excessive amounts to the extent that i consume one bar of soap in just a week, and i also use it on my hair as shampoo. people including myself have noticed my skin all over my body becoming much whiter than it should be, and i admit that the residue the soap leaves behind after bathing were very apparent and visible, and all over my body the outer skin peels off very easily in spots where i applied most soap, espically my hands. since a few days ago when i was told by a close friend who warned me that i could contract skin cancer if i continue like this as these traditional soaps aren't safe if use in such large amounts.
i sincerely ask of your help, please if you would please be so kind as to tell me if there has been cases before where soap have caused skin cancer, i would be eternally grateful to you. thank you so much!
|Dr.M.jagesh kamath - Wed Dec 16, 2009 9:49 am||
Hello,Soaps are basically clensing agents which contain sodium coccoate.The soaps may vary in PH and some would contain antibacterial or fragrance.Moisturizing soaps have an adjusted pH.Time of contact with skin is minimal.It is not recommended to use antibacterial soaps for long term for it can chnge the bacterial flora.To the question of yours as to whether it causes cancer is that there are no reports to suggest such a possiblity being only fatty acids as content.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.